Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 27, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 15, 2014, 4:28 AM MDT. It took effect at Oct 15, 2014, 2:30 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 4:28 AM MDT (10:28 UTC)
- In effect from
- Oct 15, 2014, 2:30 PM MDT
- Expired
- Oct 16, 2014, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS75 KTFX 151028 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 428 AM MDT WED OCT 15 2014 MTZ009-048-152230- /O.UPG.KTFX.HW.A.0019.141015T1800Z-141016T1200Z/ /O.NEW.KTFX.HW.W.0027.141016T0000Z-141016T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 428 AM MDT WED OCT 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS WILL ACCOMPANY A COLD FRONTAL PASSAGE LATE WEDNESDAY AFTERNOON AND EVENING. * WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 2 FROM MARIAS PASS TO BROWNING. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE IN THE HIGHER PEAKS OF GLACIER NATIONAL PARK. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
978 WWUS75 KTFX 152030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MDT WED OCT 15 2014 MTZ015-160600- /O.EXB.KTFX.HW.W.0027.141015T2030Z-141016T0600Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 230 PM MDT WED OCT 15 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING AHEAD OF A COLD FRONT. WINDS WILL SHIFT TO THE SOUTHWEST AND WEST BEHIND THE FRONT THIS EVENING AND DIMINISH SLIGHTLY BUT REMAIN GUSTY. * WINDS: SUSTAINED SOUTH WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 287 ACROSS NORRIS HILL. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-160600- /O.CON.KTFX.HW.W.0027.141016T0000Z-141016T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 230 PM MDT WED OCT 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP LATE THIS AFTERNOON ASSOCIATED WITH THE PASSAGE OF A COLD FRONT AND CONTINUE THROUGH TONIGHT. * WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES...ESPECIALLY ALONG HIGHWAY 2 FROM MARIAS PASS TO BROWNING. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE IN THE HIGHER PEAKS OF GLACIER NATIONAL PARK. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
830 WWUS75 KTFX 160312 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 912 PM MDT WED OCT 15 2014 MTZ015-160415- /O.CAN.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 912 PM MDT WED OCT 15 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS HAVE SUBSIDED OVER NORRIS HILL, THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MTZ009-048-160600- /O.CON.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 912 PM MDT WED OCT 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WESTERLY WINDS ARE POSSIBLE THROUGH THE REST OF THIS EVENING BEFORE DIMINISHING LATE TONIGHT INTO THURSDAY MORNING. * WINDS: SUSTAINED WEST WINDS 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH POSSIBLE. * IMPACTS: STRONG WINDS COULD CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH-PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
980 WWUS75 KTFX 160558 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1158 PM MDT WED OCT 15 2014 MTZ009-048-160700- /O.EXP.KTFX.HW.W.0027.000000T0000Z-141016T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1158 PM MDT WED OCT 15 2014 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WIND SPEEDS HAVE DROPPED BELOW SEVERE SPEEDS AND ARE NOT EXPECTED TO INCREASE AGAIN...SO THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 15, 4:11 AM MDT, 17 minutes earlier.
Area forecast discussion, Oct 15, 4:11 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 411 AM MDT Wed Oct 15 2014 .DISCUSSION... Wednesday through Friday...Warm and windy conditions will exist again today ahead of a shortwave trough and associated cold front that will move into the area late Wednesday night and early Thursday Morning. Winds will increase in strength ahead of the front and some severe winds are expected along the Rocky Mountain Front ahead of the frontal passage. Wind speeds elsewhere are expected to generally stay below 45 mph. Thursday will be significantly cooler than the previous days, with temperatures slightly below seasonal values. By Friday Temperatures should rebound back to seasonal averages. Some precipitation is expected with the frontal passage...however most of it will be limited to the higher terrain mainly along the Rocky Mountain Front. A ridge developing in the behind the trough will allow for the warm dry conditions to develop into the weekend. Suk Friday Night through Wednesday...Long-term forecast period still looking mostly uneventful as high pressure ridging and dry conditions are expected for the majority of the weekend and early next week. A weak upper-level trof will move through the region on Sat, but should produce little more than widespread cloudy skies, with a few scattered showers along the Rocky Mtn Front. Latest forecast models maintain good continuity on development of a longwave ridge over the western states from late Sat through early Tues. Primary effect from the strong ridging will be high temperatures running 6-12 degrees above normal each aftn. Model solutions also showing better agreement than noted yesterday on the next Pacific weather system arriving Tues aftn/eve. The surface cold front associated with this system is forecast to come east of the Divide around midday Tues, but the precipitation lags several hours behind, with much of the projected rain/mtn snow remaining over western MT. Right now, only precip location in our forecast area looks to be over portions of the southwest counties, perhaps reaching as far north as Lewistown by Wed morning. All forecast precip totals are light (<0.10 inch). The system clears out fairly quickly with dry conditions returning by midday Wed. Waranauskas && .AVIATION... UPDATED 0440Z. Strong west to southwest winds aloft continue to bring mid and high level clouds across the area overnight. An upper disturbance and an associated surface cold front will move across the area during the afternoon Wednesday bringing gusty surface winds again as well as scattered showers. Strongest winds will again occur along the Rocky Mountain Front. VFR conditions prevail with MVFR conditions possible in the vicinity of showers. && .PRELIMINARY POINT TEMPS/POPS... GTF 70 41 57 36 / 20 40 10 0 CTB 66 39 57 32 / 10 30 10 0 HLN 71 42 59 38 / 30 40 10 0 BZN 70 33 56 30 / 20 30 10 10 WEY 56 24 47 24 / 10 20 10 0 DLN 67 32 55 32 / 30 30 10 0 HVR 75 42 59 34 / 10 40 10 0 LWT 73 41 57 37 / 20 50 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 6 PM this evening to Midnight MDT tonight Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:55 PM MDT | Special Weather Statement | TFX | Teton | 50 min |
| Oct 15, 3:38 PM MDT | Special Weather Statement | TFX | Broadwater, Gallatin, Madison, Meagher | 82 min |
| Oct 15, 3:45 PM MDT | Special Weather Statement | TFX | Cascade, Chouteau, Liberty, Toole | 75 min |
| Oct 15, 5:01 PM MDT | Special Weather Statement | TFX | Chouteau, Fergus, Judith Basin | 89 min |
| Oct 15, 5:50 PM MDT | Special Weather Statement | TFX | Beaverhead, Broadwater, Gallatin, Jefferson, Madison, Meagher | 70 min |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.